Alert archive / Wisconsin / Wind Advisories in 2006

Wind Advisory 3, NWS Green Bay, WI

March 13, 2006Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Mar 13, 2006, 3:29 PM CST for Door County, Wisconsin. It took effect at Mar 13, 2006, 4:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 3:29 PM CST (21:29 UTC)
In effect from
Mar 13, 2006, 4:00 PM CST
Expired
Mar 14, 2006, 12:00 PM CST
In force
20 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
116 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 132129
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CST MON MAR 13 2006

...STRONG WINDS OVER DOOR COUNTY TONIGHT...

.LOW PRESSURE ACROSS NORTHERN DOOR COUNTY WILL INTENSIFY AS 
IT MOVES INTO ONTARIO TONIGHT. STRONG NORTHWEST WINDS ARE
EXPECTED TO DEVELOP OVER THE DOOR PENINSULA THIS EVENING. 

WIZ022-140530-
/O.NEW.KGRB.WI.Y.0003.060313T2200Z-060314T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
329 PM CST MON MAR 13 2006

...WIND ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. 

STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND
45 MPH ARE EXPECTED TO DEVELOP ACROSS DOOR COUNTY THIS EVENING. 
THE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE GRADUALLY
DIMINISHING BY NOON TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ECKBERG
3 follow-up statements
000 
WWUS73 KGRB 140341
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
941 PM CST MON MAR 13 2006

...STRONG WINDS OVER DOOR COUNTY TONIGHT INTO TUESDAY...

.A POWERFUL LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES INTO
ONTARIO OVERNIGHT. THIS LOW WILL PRODUCE STRONG NORTHWEST WINDS
ACROSS DOOR COUNTY FOR THE REST OF TONIGHT AND TUESDAY MORNING.

WIZ022-141145-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-060314T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
941 PM CST MON MAR 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH WILL CONTINUE ACROSS DOOR COUNTY THROUGH AT LEAST MIDDAY ON
TUESDAY. THE STRONGEST WIND GUSTS ARE EXPECTED ACROSS THE NORTHERN
PORTION OF THE COUNTY.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$
KIECKBUSCH
000 
WWUS73 KGRB 141001
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 AM CST TUE MAR 14 2006

...VERY WINDY CONDITIONS WILL CONTINUE ACROSS DOOR COUNTY THIS
MORNING...

.A STRONG STORM SYSTEM SLOWLY PULLING AWAY FROM THE AREA WILL
CONTINUE TO PRODUCE VERY WINDY CONDITIONS OVER DOOR COUNTY THIS
MORNING.

WIZ022-141800-
/O.CON.KGRB.WI.Y.0003.000000T0000Z-060314T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
401 AM CST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS DOOR COUNTY
THIS MORNING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHERN
PORTION OF THE COUNTY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS73 KGRB 141747
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 AM CST TUE MAR 14 2006

...NORTHWEST WINDS DIMINISHING OVER DOOR COUNTY...

.LOW PRESSURE ACROSS ONTARIO WILL CONTINUE TO MOVE
AWAY FROM THE WESTERN GREAT LAKES REGION THIS 
AFTERNOON...BRINGING DIMINISHING WINDS TO THE REGION.

WIZ022-141900-
/O.EXP.KGRB.WI.Y.0003.000000T0000Z-060314T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1147 AM CST TUE MAR 14 2006

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON CST TODAY. 

IT WILL REMAIN WINDY ACROSS THE DOOR PENINSULA THIS 
AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 MPH WILL GRADUALLY SUBSIDE AS THE AFTERNOON 
PROGRESSES.

WIND GUSTS ARE NOT EXPECTED TO EXCEED 45 MPH THIS
AFTERNOON...THEREFORE THE WIND ADVISORY WILL EXPIRE
AT NOON. 

$$
ECKBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Mar 13, 3:15 PM CST, 14 minutes earlier.

Area forecast discussion, Mar 13, 3:15 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST MON MAR 13 2006

.SHORT TERM...INTENSE LOW PRESSURE NORTH OF STURGEON BAY WILL CONTINUE
TO MOVE AWAY FROM THE AREA TONIGHT. UPPER TROUGH AND ASSOCIATED
SHORTWAVE MOVING ACROSS THE FORECAST AREA THIS AFTERNOON AND WILL ALSO
MOVE AWAY FROM THE AREA TONIGHT. RADARS SHOWING SCATTERED RAIN SHOWERS
ACROSS EAST CENTRAL WISCONSIN WHERE TEMPERATURES CLIMBED INTO THE 40S
WHILE THE PRECIPITATION IS ALSO SNOW WEST CLINTONVILLE AND WAUTOMA.
PRECIPITATION EXPECTED TO RAPIDLY CHANGE OVER TO SNOW ACROSS EAST
CENTRAL WISCONSIN THIS AFTERNOON AS TEMPERATURES FALL INTO THE 30S.
GUSTY NORTHWEST WINDS OF 15 TO 30 MPH ARE ALSO MOVING INTO THE AREA.

DESPITE LIGHT SNOW AND GUSTY WINDS...WILL ALLOW WINTER WEATHER
ADVISORIES AND WINTER STORM WARNINGS TO EXPIRE AS BAND OF HEAVIEST
SNOW SHIFTS TO THE EAST. VISIBILITIES WILL BE LOW WHERE THE SNOW
FALLS...BUT WILL NOT BE ENOUGH ACCUMULATION OR LOW ENOUGH VISIBILITIES
TO WARRANT A WINTER WEATHER ADVISORY AT THIS POINT.

ATTENTION TURNS TO DOOR COUNTY. LOW PRESSURE IS EXPECTED TO INTENSIFY
AS IT PULLS AWAY FROM THE AREA TONIGHT. THE COMBINATION OF STRONG COLD
ADVECTION AT 850MB AND STRONG PRESSURE RISES INDICATED ON THE NAM...
ISSUED A WIND ADVISORY FOR DOOR COUNTY WHERE WIND GUST SHOULD REACH
AROUND 45 MPH.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHWOODS ON
TUESDAY...AND HAVE TAPERED SNOW CHANCES WITH THE HIGHEST BEING ACROSS
VILAS COUNTY. CHECKING THE BUFKIT WESTERN LAKE SUPERIOR SOUNDING...
EQL LEVELS ONLY REACH AROUND 6000 FT. WILL ONLY MENTION AN INCH
OR TWO TONIGHT AND AROUND AN INCH ON TUESDAY AS WINDS TURN MORE
WESTERLY DURING THE AFTERNOON.

.LONG TERM...TUE NGT THRU NXT MON. MAIN FCST CHALLENGES TO BE THE NRN
EXTENT OF NXT WEATHER SYSTEM PASSING BY TO OUR SOUTH MID-WEEK...AND
THEN ANY LK EFFECT POTENTIAL FOR NRN WI AT TIMES AS NORTHERLY WND
FLOW TO DOMINATE MUCH OF THIS WEEK.

NE WI REMAINS UNDER CYCLONIC FLOW THRU TUE NGT ALTHO BULK OF MSTR WL
HAVE PEELED AWAY BY THIS POINT. THIS LEAVES A COOL NW FLOW OVR THE WRN
GREAT LKS AND A POTENTIAL FOR LK EFFECT SNOW SHWRS OR FLURRIES FOR NRN
WI. THE REST OF NE WI TO SEE PARTLY TO MOSTLY CLDY SKIES WITH A GRADUAL
LET-UP IN WND SPD. TEMPS A LITTLE TRICKY DEPENDING ON HOW MUCH CLEARING
AND WND DIMINISHING TAKES PLACE. WL USE A COMPROMISE BETWEEN THE WARMER
NAM AND THE COOLER GFS GUID. A NARROW RDG OF HI PRES TO THEN PUSH ACROSS
THE RGN ON WED SO QUIET CONDITIONS ANTICIPATED. THERE SHOULD BE SOME
EARLY SUNSHINE BEFORE CLDS BEGIN TO INCREASE BY LATE IN THE DAY AHD OF A
NEW SYSTEM WHICH WL BE DEVELOPING OVR THE PLAINS. STILL COOL ON WED WITH
TEMPS A GOOD 5 TO 8 DEGS BLO NORMAL. THIS NEW SYSTEM NOT NEARLY AS STG
AS ITS PREDECESSOR AND APRS TO TAKE AN EASTERLY TRACK OUT OF THE PLAINS
WED NGT. GFS REMAINS THE QUICKEST IN PULLING THE SFC LOW EAST COMPARED
TO THE OTHER MDLS...BUT MSTR WL BE GETTING PULLED NORTH DESPITE THE SPD
DIFFERENCE IN THE LOW PRES. WL KEEP A CHC OF LGT SNOW FOR LATE WED NGT
ACROSS SRN SECTIONS OF THE FCST AREA.

THE SFC LOW IS FCST TO TRACK ALMOST DUE EAST AND MOV INTO NE IL BY 00Z
FRI. THIS WOULD KEEP THE BETTER SNOW CHCS TO OUR SOUTH AND WL TIER THE
ZNS FROM SLGT CHC (20 PERCENT) NORTH TO CHC (40 PERCENT) SRN PART OF THE
FCST AREA. COLD AIR IN PLACE SUCH THAT TEMPS TO REMAIN BLO NORMAL ON
THU. SFC LOW HEADS TOWARD THE ERN GREAT LKS THU NGT TAKING THE SNOW WITH
IT. THIS ALLOWS HI PRES TO START BUILDING SOUTH FROM CANADA WITH A
REINFORCING SHOT OF COLD AIR INTO FRI. NORTHERLY WNDS MOVG OVR THE
WARMER WATERS OF LK SUPERIOR COMBINED WITH 8H TEMPS AROUND -15C...WL
ALLOW FOR LK EFFECT SNOW SHWRS/FLURRIES TO DVLP AND AFFECT NRN WI. TRAJS
MAY BE TOO NORTHERLY TO MAKE MUCH OF AN IMPACT...BUT WL LEAVE A CHC
ACROSS THE NORTH NONETHLESS.

BROAD AREA OF HI PRES FIRMLY ENTRENCHED OVR THE WRN GREAT LKS RGN BY
SAT. TRAJS NO LONGER FAVORABLE FOR LK EFFECT...THUS DRY CONDITIONS
EXPECTED ACROSS THE ENTIRE FCST AREA. TEMPS TO START A GRADUAL REBOUND
UPWARD AS COLDER AIR RETREATS NORTH AND EAST. AS THE NXT STORM DROPS
TOWARD THE DESERT SW ON SUNDAY...A DOWNSTREAM UPR RDG TO PUSH INTO THE
MIDWEST. THE SFC RDG IS PROGGED TO RESIDE JUST TO OUR EAST...ALLOWING
WNDS TO TURN MORE E-SE AND BRING SLIGHTLY WARMER AIR TO THE RGN. DUE TO
THE UPR RDG IN OUR VCNTY...HAVE SLOWLY DOWN THE CLD ADVANCE AHD OF THE
NEW STORM. DUE TO A BLOCKING UPR LOW OFF OF THE CANADIAN MARITIMES...
THIS NXT STORM SHOULD BE SLOW TO EJECT NEWD EARLY NXT WEEK. PREFER THE
SLOW APPROACH AND KEEP BOTH UPR AND SFC RDGS CLOSE ENUF TO HOLD OFF ANY
PCPN THRU MON. MEX GUID APRS TOO OPTIMISTIC ON MON AND HAVE UNDERCUT
VALUES A GOOD 5 TO 10 DEGS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY UNTIL 12 PM TUESDAY
WIZ022-
&&

ECKBERG/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Mar 13, 6:00 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CST MON MAR 13 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STRONG AREA OF LOW PRESSURE IS FORECAST TO MOVE NORTHEAST THROUGH THE
GREAT LAKES REGION TODAY. A BAND OF HEAVY SNOW WILL FALL ACROSS NORTHERN
WISCONSIN WITH ACCUMULATIONS OF 6 TO 10 INCHES EXPECTED. A WINTRY MIX OF
RAIN...SLEET AND SNOW WILL OCCUR OVER PARTS OF CENTRAL AND NORTHEAST
WISCONSIN THIS MORNING INTO THE AFTERNOON HOURS. WINTER STORM WARNINGS
OR ADVISORIES REMAIN IN EFFECT FOR MUCH OF NORTHERN WISCONSIN.

PEOPLE WITH TRAVEL PLANS TONIGHT INTO MONDAY MORNING ARE URGED TO
KEEP ABREAST OF THE LATEST WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

LAKE EFFECT SNOW SHOWERS WILL LINGER INTO TUESDAY AND WILL BRING SOME
SNOW ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN...ESPECIALLY VILAS
COUNTY.

ANOTHER AREA OF LOW PRESSURE IS FORECAST TO AFFECT THE REGION LATE
WEDNESDAY NIGHT INTO THURSDAY. THE EXACT TRACK OF THIS STORM IS STILL
UNCERTAIN AT THIS TIME...HOWEVER SNOW ACCUMULATIONS ARE POSSIBLE...
ESPECIALLY SOUTH OF A LINE FROM WAUSAU TO STURGEON BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL REPORTS OR OCCURRENCES OF
FREEZING PRECIPITATION TODAY AND TONIGHT.

LMZ521-522-541>543-564-141200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEAST WINDS WILL BACK DOWN FOR A TIME TODAY THEN SHIFT
NORTHWEST AND STRENGTHEN ONCE AGAIN.  A SMALL CRAFT ADVISORY HAS BEEN
ISSUED WITH GALE WARNINGS IN EFFECT FOR TONIGHT OVER THE OPEN WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY

NORTHWEST WILL REMAIN STRONG THROUGH TUESDAY WITH POSSIBLE SMALL CRAFT
ADVISORIES BEING NEEDED.

TE
WEATHER.GOV/GREENBAY

Nearby

Wind Advisories in Wisconsin, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.